Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash after Atripla & after Reyataz+Retonavir+Truvada
Apr 14, 2013

Hi Doctor Holodniy,

I recently started my HIV therapy. Started on Atripla was doing well for the first week and then on the 7th day I developed a rash. My specialist asked me to take some antihistamines for the rash which almost cleared it up within two days but then I developed severe itching all over after which he asked me to discontinue Atripla.

Started Reyataz 300mg, Retonavir 100mg and Truvada. I started my new regimen a week after I stopped Atripla.

The specialist told me to have the Reyataz and Retonavir together in the morning after a meal and the Truvada at night after my meal.

Its now the 8th day of this regimen and till today I had no side effects. Today though I have noticed a 'slight' rash appear on my arms, palms, inside of my thighs and shoulders. It is not itchy...as yet.

Do you think its the Truvada component of this regimen and of Atripla that is causing the rash? Or do you think I should have given more of a gap before starting my new regimen?

Have been reading some articles on the internet and what i'm seeing is that some doctors say a rash can also appear initially at the start of the treatment due to immune reconstruction. Conditions such as folliculitis and seborrhea caused due to immune reconstruction can cause a rash. Although I don't know if I even suffer from these conditions! I know it cannot be folliculitis cause the rash also comes on my palms which have no hair follicles.

My cd4 was 730 and VL was 1126 when I started my meds.

I have taken antihistamine before bed to control the rash. Although I did take antihistamines to control the rash while I was on Atripla as well....and it did control it but then I had developed the itch! I hope that doesn't happen again with this regimen.

Please advice me what you think I should do as i'm terribly concerned.

Response from Dr. Holodniy

It is unlikely this is related to an immune reconstitution syndrome, given where your CD4 count was when you started HIV meds. It's possible it's the truvada. I think I would give it another few days, continue to take this HIV regimen, and treat the symptoms accordingly. In most people, this usually goes away over time and people can continue to take the meds.



Previous
my 13yr son is asking hard question
Next
Imiquimod use to prevent high grade dysplasia turning to cancer?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement